Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 239, NWS Memphis, TN

April 25, 2006Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Apr 25, 2006, 5:12 PM CDT for Randolph County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2006, 5:12 PM CDT (22:12 UTC)
Expired
Apr 25, 2006, 5:45 PM CDT
In force
33 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Randolph County, AR

The radar

The Memphis radar (KNQA), 152 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 4:44 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-256 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:53 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 25, 2:53 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
253 PM CDT TUE APR 25 2006

.DISCUSSION...

SKIES HAVE CLEARED ACROSS NORTHEAST ARKANSAS AND MOST OF WEST
TENNESSEE WHILE THINNING CIRRUS WAS OCCURRING OVER NORTH
MISSISSIPPI. A COLD FRONT WAS LOCATED ACROSS SOUTHERN MISSOURI AND
STRETCHED ACROSS WESTERN ARKANSAS. SHOWERS AND THUNDERSTORMS WERE
DEVELOPING OVER SOUTHWEST MISSOURI AND SOUTHERN ILLINOIS. THE STORMS
OVER SOUTHWEST MISSOURI FORMED IN RESPONSE TO A SHORTWAVE
TRANSLATING ACROSS OKLAHOMA.

THE FRONT WILL CONTINUE ITS SOUTHWARD PROGRESSION THROUGH THE NIGHT.
AS IT MOVES SOUTH...THE UPPER SHORTWAVE WILL TRANSLATE ACROSS
SOUTHERN MISSOURI. THE COMBINATION OF THE FRONT AND THE SHORTWAVE
WILL INTERACT WITH LOW LEVEL MOISTURE AND PRODUCE HIGH CHANCES OF
RAIN ACROSS THE MIDSOUTH.

THE SHORTWAVE TROUGH WILL SWING ACROSS THE UPPER MS VALLEY BY
MID-DAY WEDNESDAY. SOME LINGERING SHOWERS WILL OCCUR OVER NORTHEAST
MS THROUGH THE FIRST HALF OF THE DAY...BEFORE THE FRONT SAGS FARTHER
SOUTH.

RAINY AND CLOUDY WEATHER WILL BE REPLACED WITH DRIER AIR BY
WEDNESDAY EVENING. MAX TEMPERATURES ON WEDNESDAY WILL BE IN THE
LOWER TO MID 60S FOR MANY AREAS. EXPECTING CLEARING SKIES BY
OVERNIGHT WEDNESDAY...SO MIN TEMPERATURES WILL BE IN THE 40S.

THURSDAY WILL BE MOSTLY SUNNY AS SURFACE HIGH PRESSURE BUILDS INTO
THE REGION. INCREASING MOISTURE WILL RETURN TO THE MIDSOUTH THROUGH
THE DAY FRIDAY. RAIN CHANCES WILL ENTER THE AREA FRIDAY NIGHT.
CURRENT MODELS SUPPORT PREVIOUS RUNS OF A WET WEEKEND.

THANKS BNA FOR COORDINATION.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

AC
Hazardous weather outlook, Apr 25, 3:34 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
334 PM CDT TUE APR 25 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-262245-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
334 PM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE
MIDSOUTH. THE SLIGHT RISK AREA IS GENERALLY ALONG AND NORTH OF A
LEXINGTON TO HOLLY SPRINGS TO CLARKSDALE LINE.

AN UPPER LEVEL DISTURBANCE MOVING ACROSS SOUTHERN MISSOURI AND A COLD
FRONT APPROACHING THE MIDSOUTH WILL CAUSE SOME THUNDERSTORMS TO
BECOME SEVERE THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM
THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON OR TONIGHT.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 5:21 PM CDTSevere Thunderstorm WarningMEGClay39 min
Apr 25, 5:57 PM CDTSevere Thunderstorm WarningMEGClay48 min
Apr 25, 6:14 PM CDTSevere Thunderstorm WarningMEGRandolph21 min
Apr 25, 6:26 PM CDTSevere Thunderstorm WarningMEGGreene34 min
Apr 25, 6:57 PM CDTSevere Thunderstorm WarningMEGGreene28 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.